Doctor insights on:
Oxaliplatin Allergy Drugs
70 years male with stomach cancer metastasized to liver and bone, is this a good chemo drug combination (capecitabine+oxaliplatin+zoledronic acid)?
Chemo : If you can tolerate capecitabine, the regiment will be good for the type of cancer. Also, consider to check her2-neu receptor status of the cancer - as if her2-neu receptor is positive, Herceptin (trastuzumab) which is an inhibitor to the her2-neu receptor should be considered as one of treatment options. ...Read moreSee 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Ask: Ask your oncologist about your options. Depending on the malignancy, oxaliplatin may be your best option even after having a reaction. An Allergist can help to evaluate the reaction, and depending on its nature, suggest an effective premedication regimen or even assist with a desensitization procedure (basically fooling the immune system into accepting the drug). ...Read more
DNA replication: It forms dna adducts that block dna replication and transcription, resulting in cell death in actively dividing cells. It forms bulkier platinum-dna adducts that may be more difficult to repair. Journal of clinical oncology vol 20, no 7 (april 1), 2002. Hope this helps. ...Read more
Eloxatin (oxaliplatin): See: http://www.drugs.com/sfx/oxaliplatin-side-effects.htmlGet a more detailed answer ›
Increased Neuropathy: Patients report severe weakness, numbness, and tingling/shocking sensations after minimal exposure to cold. In some cases, the effects are startling - they have been described as feeling like spasms in the throat. Some find that the side effects decrease after warming or massaging the area. However, cold exposure during treatments may having lasting nerve effects, up to 14 days after infusion. ...Read more
Would "4 life factor plus" or max international's products do any good on a 59 year old cancer patient? He's on chemo with eloxatin (oxaliplatin) and capecitabina.
SORRY (:-( - NO: Unfortunately no. "tranfer factor" is one of the current fads, just see who is selling these products, literally your neighbors or friends. From what i can gather this person has colon cancer. These two chemotherapy agents are appropriate in this setting. Stick to what we know works. ...Read more
Yes, absolutely: 5fu (fluorouracil) based chemotherapy is the standard chemotherapy in colon cancer. Combination of 5-FU and oxaliplatin is widely used and a standard regiment of chemotherapy in colorectal cancer. A big randoomized clinical trial in colon cancer ( mosaic study) has demonstrated the overall survival benefit of using combination of 5fu (fluorouracil)/oxaliplatin in stage iii colon cancer and limited case of stage ii disease. ...Read moreSee 1 more doctor answer
Immunotherapy: If primary lesion present it is essential to be resected. If lesion already removed and oxaliplatin advocated as part of chemo, other option are Xelodac given orally or avastin (bevacizumab) as a monoclonal antibody. In addition there is Erbitux, an epidermal growth factor 1 inhibitor, radiation to the site of potential recurrence and newer monoclonals in FDA trials targeting tumor protein. ...Read more
What are typical side effects of liver cancer chemo therapy consisting of Gemcitabine + Oxaliplatin ( GEMOX) ?
Modest side effects: Gemcitabine is a well tolerated chemo drug. It can cause some decrease in blood counts, so monitor your CBC periodically(something your oncologist will discuss and do it for you). Oxaliplatin has some additional side Effects like nausea and neuropathy, yet these are manageable by any good oncologist. So I would advice you to proceed with chemo and wait to worry if you have any side effects. ...Read more
For a 59 year old stomach cancer patient, should leg pain be taken as a chemotherapy's side effect? Patient is on eloxatin (oxaliplatin) and capecitabina... Thanks.
Maybe related: You are having leg pain and wonder if it is related to chemotherapy drugs. It is important to relay your leg pain to your doctor. This could be related to electrolyte imbalance, blood clot, among other things. Your doctor will want to know what makes the pain get better and when you notice it, if it resolves on its own. There may be additional studies ordered to look for clots. ...Read moreSee 1 more doctor answer